Metformin and Loss of Appetite

rk_minor@yahoo.com
By rk_minor@yahoo.com Latest Reply 2014-01-12 09:41:43 -0600
Started 2012-02-20 14:44:10 -0600

Hi, I have been on Metformin for about 2 years now and have just recently lost my appetite. This is so unlike me, my Dr. said it was possible but not probable after 2 years. Has this happened to anyone else? Thanks.


11 replies

worried2014
worried2014 2014-01-12 09:41:43 -0600 Report

i only been on it since last tuesday — i just know my bm is like soup :( when will it end? and i dont see a dietician till tuesday at 4pm - i have no clue what to eat - i been tracking my food i got other underlying conditions - so i am really worried and frustrated —

Just Joyce
Just Joyce 2012-02-21 14:55:42 -0600 Report

It has curbed my appetite but has not caused me to lose it. I have noticed that sometimes certain foods upsets my stomach from time to time.

annesmith
annesmith 2012-02-21 01:17:51 -0600 Report

Yes, but I lost my appetite after my 1st two weeks on Metformin, and it only got worse the longer I took it. In my case, it turns out my pancreas rejected it altogether, so I had to stop taking it. If you lost your appetite after 2 years on it, I am not sure what the cause would be. It's possible that for some reason or another you're reacting to the side effects of it. I wish you the best..sincerely, ANNE

jigsaw
jigsaw 2012-02-20 20:59:27 -0600 Report

I have been on Met for a few years. It has curbed my appetite, and helped me to lose weight. I did have some intestinal discomfort that was helped by the ER version and increased fiber in my diet.

hughsbayou
hughsbayou 2012-02-20 19:17:35 -0600 Report

I didn't lose my appetite but I sure had some intestinal issues. Now that I'm not using it I can say for certain that it was the cause of my difficulties. It made me susceptible to intestinal infections, one so bad I went to the ER! I think it is bad stuff. I don't like the mechanism by which it brings your BG down which is by affecting your liver function. Now I'm taking this B1 substitute called Benfotiamine along with R-Lipolic Acid and also some multi vitamins and fish oil and after four months I'm pretty normal all around. I eat a moderate carb diet, no pasta, no chips, no rice, no potatoes, but cooked cereal, squash, carrots, beans, mixed grain thin breads, and stuff like that. Seems to be working and I have a good appetite all the time.

Young1s
Young1s 2012-02-20 15:28:27 -0600 Report

When I was on Metformin I never experience this so I can't help you. However, one of our members (Dietcherry) recently started a discussion about her experiences with Met suppressing her appetite. Maybe you can get some answers there. Good luck.

Here's the link:
http://www.diabeticconnect.com/discussions/14...

Next Discussion: Hello everyone!!! »